MAUDE Adverse Event Report: AV-TEMECULA-CT ABSORB GT1 BIORESORBABLE VASCULAR SCAFFOLD SYSTEM; BIORESORBABLE DRUG ELUTING SCAFFOLD

AV-TEMECULA-CT ABSORB GT1 BIORESORBABLE VASCULAR SCAFFOLD SYSTEM; BIORESORBABLE DRUG ELUTING SCAFFOLD
Catalog Number 1235300-12
Health Effect - Clinical Codes Cardiac Arrest (1762); Death (1802)
Date of Event 12/23/2016
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Product performance engineering reviewed the incident information; however, there was no reported device malfunction and the product was not returned as the scaffold remains in the anatomy.The reported patient effects of cardiac arrest, death and thrombosis, as listed in the instructions for use, are known adverse events associated with the use of a coronary scaffold in native coronary arteries.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.
 
Event or Problem Description
It was reported that the procedure on (b)(6) 2016 was to treat an 80% stenosis in the proximal to mid left anterior descending (lad) artery with no tortuosity and no calcification.The patient presented with non- st elevated myocardial infarction (nstemi).Vessel sizing was evaluated using an optical coherence tomography (oct) and was determined to be greater than 2.5 mm.A 3.0 x 8 mm nc trek balloon was used for pre-dilatation, reducing the stenosis to 40%.A 3.0 x 12 mm absorb gt1 bioresorbable vascular scaffold (bvs) was implanted.Post-dilatation was performed with a 3.0 x 12 mm trek with the final angiographic residual stenosis less than 10%.Oct confirmed that the scaffold was fully opposed to the vessel wall.It was reported that patient visited a va hospital on an unknown date between (b)(6) 2016 and the physician requested the patient to be taken off of all previously prescribed blood thinning medications due to chronic nose bleeds.On (b)(6) 2016, the patient was re-admitted with cardiac arrest and thrombosis was found.The thrombosis was aspirated and balloon angioplasty was performed, achieving a timi 3 flow.On (b)(6) 2016, the patient was re-admitted in the hospital with full cardiac arrest and advanced cardiac life support protocol was performed.Angiography was done and confirmed that the scaffold in the lad was patent, without diminished blood flow.This time the patient remained hospitalized.On (b)(6) 2017, the patient expired in the hospital.No additional information was provided.

Brand Name
ABSORB GT1 BIORESORBABLE VASCULAR SCAFFOLD SYSTEM
Common Device Name
BIORESORBABLE DRUG ELUTING SCAFFOLD
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6312865
Report Number2024168-2017-01053
Device Sequence Number19234915
Product Code PNY
UDI-Device Identifier08717648213021
UDI-Public(01)08717648213021(17)160401(10)6051661
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P150023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/01/2016
Device Catalogue Number1235300-12
Device Lot Number6051661
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2017
Initial Report FDA Received Date02/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age70 YR
Patient Weight90